Renal parenchymal disease
Nov 27, 2008
First: increased creatine levels. Second: Ultrasound says: Increased renal parenchymal echogenicity with an associated decreased corticomedullary ratio consistent with renal parenchymal disease.
¿Me podrías explicar?
Response from Dr. DeJesus
Hi Moises. (First, I am very sorry I missed your question until today a technical issue.)
So, I do not have much information about your overall medical history, which is extremely important when evaluating reasons for kidney disease; for example any history of diabetes, hypertension, past use of drugs or medications that can alter renal function, among others. So I am afraid I will not be able to give you a straight answer for your particular case.
With an increased creatinine and an ultrasound with evidence of renal disease it obvious that this is a condition that will need to be closely monitored to prevent progression. Although tenofovir (Viread) has been associated with renal disease, it usually does not manifest itself as "increased renal parenchymal disease" (as your ultrasounds showed), which makes me wonder if there is another reason that will explain your decreased kidney function. There are ways in which your doctors can try to determine the reason for your renal disease, and I will encourage you to discuss with your provider some of the diagnostic tests that can be performed to rule out other potential curable/treatable causes.
On the other hand, it is clear that taking tenofovir can exacerbate or worsen your renal function even further. If you have decreased renal function, make sure that the dose of tenofovir you are currently taking has been reduced, or adjusted to the level of your kidney function. Or perhaps, a better solution is to switch you off tenofovir, if you have any other potential good options.
Given that you have been virologically suppressed on that regimen for that long, I can tell you that there are a few new agents that have been approved that could potentially be used for tenofovir, if you have to switch off that regimen.
Good luck, and please write a gain with a follow up.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Hair Loss An Acute Symptom Of AIDS?
- Is Jock Itch A Sign Of Acute HIV Infection?
- Fatigue After Anal Sex Top Sign Of HIV AIDS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- Can You Get Genital Warts From Sharing Razors Or Drinks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.